Alert archive / Colorado / Fire Weather Watches in 2017
Fire Weather Watch 13, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Mar 17, 2017, 3:50 AM MDT for 12 counties in Colorado. It took effect at Mar 19, 2017, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 17, 2017, 3:50 AM MDT (09:50 UTC)
- In effect from
- Mar 19, 2017, 11:00 AM MDT
- Expired
- Mar 18, 2017, 8:45 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 61 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3954 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS85 KPUB 170950 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 350 AM MDT Fri Mar 17 2017 ...A FIRE WEATHER WATCH HAS BEEN ISSUED FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 221...222...225 THROUGH 233 AND 235...WHICH INCLUDES THE EASTERN MOUNTAINS...THE INTERSTATE 25 CORRIDOR AND MOST OF THE SOUTHEASTERN COLORADO PLAINS... COZ221-222-225>233-235-180200- /O.NEW.KPUB.FW.A.0013.170319T1700Z-170320T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas- 350 AM MDT Fri Mar 17 2017 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 221...222...225...226...227...228...229...230... 231...232...233 AND 235... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Sunday morning through Sunday evening. * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229...230...231...232...233 and 235. * Winds...west 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...5 TO 10 percent. * Impacts...conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
978 WWUS85 KPUB 172101 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 301 PM MDT Fri Mar 17 2017 ...A FIRE WEATHER WATCH HAS BEEN ISSUED FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 221...222...225 THROUGH 233 AND 235...WHICH INCLUDES THE EASTERN MOUNTAINS...THE INTERSTATE 25 CORRIDOR AND MOST OF THE SOUTHEASTERN COLORADO PLAINS... COZ221-222-225>233-235-181315- /O.CON.KPUB.FW.A.0013.170319T1700Z-170320T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas- 301 PM MDT Fri Mar 17 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES 221...222...225...226...227...228...229...230... 231...232...233 AND 235... * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229...230...231...232...233 and 235. * Winds...west 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...as low as 6 percent. * Impacts...conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Hodanish
616 WWUS85 KPUB 180945 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 345 AM MDT Sat Mar 18 2017 ...A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 221...222...225 THROUGH 233 AND 235...WHICH INCLUDES THE EASTERN MOUNTAINS...THE INTERSTATE 25 CORRIDOR AND MOST OF THE SOUTHEASTERN COLORADO PLAINS... COZ221-222-225>233-235-190145- /O.CON.KPUB.FW.A.0013.170319T1700Z-170320T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas- 345 AM MDT Sat Mar 18 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES 221...222...225... 226...227...228...229...230...231...232...233 AND 235... * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229...230...231...232...233 and 235. * Winds...west 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...5 to 10 percent. * Impacts...conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
813 WWUS85 KPUB 182059 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 259 PM MDT Sat Mar 18 2017 ...A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES...222...228 and 229...WHICH INCLUDES PUEBLO...FREMONT AND HUERFANO COUNTIES... COZ221-225>227-230>233-235-182200- /O.CAN.KPUB.FW.A.0013.170319T1700Z-170320T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas- 259 PM MDT Sat Mar 18 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 221...225...226...227...230...231...232... 233 AND 235... The national Weather Service in Pueblo has cancelled the Fire Weather Watch. Although humidity values will be very low tomorrow, model guidance shows that winds will likely be relatively weak over the region. West winds of 10 to 20 mph will be possible, but widespread winds of greater than 25 mph are not expected at this time. $$ COZ222-228-229-191300- /O.CON.KPUB.FW.A.0013.170319T1700Z-170320T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 259 PM MDT Sat Mar 18 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES 222...228 AND 229... * Affected Area...Fire Weather Zones 222...228 and 229. * Winds...west 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...as low as 6 percent. * Impacts...conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Hodanish
846 WWUS85 KPUB 190245 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 845 PM MDT Sat Mar 18 2017 ...A RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM UNTIL 8 PM SUNDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES...222...228 and 229...WHICH INCLUDES PUEBLO...FREMONT AND HUERFANO COUNTIES... COZ222-228-229-191845- /O.UPG.KPUB.FW.A.0013.170319T1700Z-170320T0200Z/ /O.NEW.KPUB.FW.W.0020.170319T1700Z-170320T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 845 PM MDT Sat Mar 18 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...228 AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 222...228 and 229. * Winds...west 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...as low as 6 percent. * Impacts...conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Mar 16, 11:06 PM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Mar 16, 11:06 PM MDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1106 PM MDT Thu Mar 16 2017 .UPDATE... Issued at 707 PM MDT Thu Mar 16 2017 Updated to expire the Red Flag Warning. && .SHORT TERM...(This evening through Friday) Issued at 249 PM MDT Thu Mar 16 2017 Currently... Except for a band of high cloudiness covering parts of the plains, skies were mostly sunny across the region/ Temperatures were quite warm with readings in the upper 70s to low 80s across most of the plains. Breezy conditions were noted over parts of the region, mainly east and along I-25. marginal red flag conditions were noted in some areas. Rest of today and tonight... As for record highs...COS is 9 degrees away from the record as of 2 pm, so it will likely not occur at COS. Pueblo was 81 and the record is 85, so it may be close, but considering we have already mixed out the chances are less than 50%. ALS was 4F from the record and it will be close. As for RED FLAG conditions, HRRR is hinting that the winds should continue to relax, so believe RED FLAG conditions will remain marginal and spotty across the region until later this afternoon. A weak cool front will come down the plains tonight. No significant winds are anticipated with the frontal passage. temps tonight will be unseasonably warm with readings in the 40s across most if not all of the plains and 20s and 30s in the mtns/valleys. Tomorrow... Somewhat cooler max temps expected, although temps will still be running ~15F above normal for this time of the year. We will see more clouds tomorrow, especially over the higher terrain. It is not out of the question that a few light showers may occur across the southern mtns and higher elevations of the Pikes Peak region during the mid afternoon hours. Max temps will be in the 60s to mostly 70s across the plains, with 60s in the valleys and 40s and 50s in the mtns. Light northerly winds in the morning will veer around to light south-southeasterlies by afternoon. .LONG TERM...(Friday night through Thursday) Issued at 249 PM MDT Thu Mar 16 2017 ...Hot and Dry with Increasing Winds and Fire Danger through the Weekend... Friday night-Sunday...Upper level ridging across the state on Saturday gives way to increasing westerly flow through the day Sunday, as Eastern Pacific energy moving onshore across the Pac NW translates across the Great Basin. Warm air aloft under the ridge will support very mild overnight lows across the area, with increasing downslope slope flow supporting near or above record highs both Saturday and Sunday. Current records for March 18th and 19th are 78F and 77F at COS, both set in 1907, 85F and 86F at PUB, both set in 1907 and 69F and 72F at ALS, set in 2007 and 1907, respectively. Will see breezy south to southwest winds of 15 to 25 mph across the area Saturday afternoon, with gusty westerly winds of 20 to 40 mph expected areawide on Sunday. This will lead to areas of critical fire weather conditions on Saturday, with more widespread and dangerous fire weather conditions expected Sunday afternoon and evening. With as dry as it has been, care will need to be taken across the area this weekend to prevent any wildfire starts. Sunday night-Tuesday night...Moderate westerly flow across the region Monday becomes more southwest through the day Tuesday, as the passing system across the Northern Rockies Sunday night continues to move east with upper level ridging building back across the Great Basin and Rockies into midweek, ahead of a stronger system digging across the West Coast. Passing system sends a weak backdoor cold front across the Eastern Plains owning to cooler temperatures across the area for Monday and Tuesday, though will still be above seasonal levels. Could see a few showers along and west of the ContDvd Monday and Tuesday with the westerly flow aloft, with the cooler and slightly more moist upslope flow across the plains likely limiting critical fire weather conditions for early next week. Wednesday-Thursday...Latest longer range models continue to indicate a pattern change starting later next week, as the West Coast system continues to dig into the Great Basin through Wednesday and then ejects out across the Central Rockies on Thursday. Models continue to show differences on strength and location of this system with the 12Z operational GFS digging the system further south across the area and closes it off across the Southeast Plains on Thursday, where as the 12Z ECMWF is further north and east with the system. The further south solution supports better chances of precipitation across south central and southeast Colorado, however it is Way too early to say where this system will go. Time will tell as always, however. at least the models are showing signs of a break from the hot and dry pattern we have been in. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1056 PM MDT Thu Mar 16 2017 Westerly flow will continue over flight area next 24 hours for generally VFR conditions. However, small possibility of some isolated mountain showers 20Z-04Z that could briefly lower conditions below VFR. KCOS, KPUB and KALS TAF sites should remain VFR. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MW SHORT TERM...HODANISH LONG TERM...MW AVIATION...LW
Hazardous weather outlook, Mar 16, 7:14 PM MDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 714 PM MDT Thu Mar 16 2017 COZ058>089-093>099-180115- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre De Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 714 PM MDT Thu Mar 16 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Breezy to windy conditions and low relative humidity values are expected on Saturday and Sunday. This will lead to elevated fire weather conditions on Saturday, with critical conditions likely on Sunday. Isolated showers are possible over the Central Mountains Monday and Tuesday. Snow levels will be high, with an inch possible above 12000 feet. A strong upper level storm system is forecast to move into the region Wednesday and Thursday. Rain and snow showers will move into the mountain regions by Wednesday afternoon, with rain and snow showers possible across the lower elevations Wednesday night and Thursday. A possible dryline near the western Kansas border could spark a few strong to severe storms across the far Southeast Plains on Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed for the rest of tonight. 23/23
Nearby
Fire Weather Watches in Colorado, 2017Every fire weather watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.